Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jun 25, 2021, 3:29 PM MDT for Yuma County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 25, 2021, 4:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Goodland, KS
County Yuma County, CO
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465
WWUS83 KGLD 252129
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
329 PM MDT Fri Jun 25 2021
COZ090-252200-
Yuma County CO-
329 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
400 PM MDT...
At 329 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Highland Center to 8
miles north of Eckley to 6 miles southeast of Yuma. Movement was east
at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Yuma, Eckley, Abarr, Heartstrong, Clarkville and Wauneta.
This includes Highway 385 between mile markers 258 and 270.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.
LAT...LON 4044 10214 4022 10228 3984 10246 3983 10280
4021 10279 4044 10268
TIME...MOT...LOC 2129Z 266DEG 23KT 4043 10241 4023 10252 4008 10261
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:29 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 25, 3:29 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Goodland KS 329 PM MDT Fri Jun 25 2021 .SHORT TERM...(This evening through Saturday) Issued at 328 PM MDT Fri Jun 25 2021 A Severe Thunderstorm Watch is in effect for the entire Tri-State area until 8 PM MT/9 PM CT. Hazards include up to 2" hail and damaging winds gusts up to 70 mph. This afternoon - Tonight... An upper level trough is moving east across the Rockies and into the High Plains sending a cold front across the Tri-State area this evening. Despite last night's activity, the environment is favorable once again for severe storms. A few shortwaves are expected to move across the area this evening, helping these storms continue to move across the Plains. Storms are already beginning to fire as a line of discrete storms move northeast from SE Colorado and east from the Front Range. The severe ingredients/parameters are weaker than yesterday; however, that may not be much of a limit for these storms today as we are already witnessing a few severe thunderstorms in SW Nebraska. MLCAPE is only around 500-1500 j/kg and most of the weak CIN seen in the SPC Mesoanalysis has degraded. Lapse rates are also weaker at 6-7.5 C/km with effective bulk shear at 30-45 kts from the WSW/W. Shear is currently at the higher end of the range east of KS Hwy-25 where CAPE is also a little better. As the storms progress east across the CWA, the storms are expected to become more widespread, possibly into a more complex linear storm mode as the environment becomes more favorable. A concern though is how well that environment holds together after sunset. The hazards with these storms include large hail up to 2" and damaging wind gusts up to 70 mph. Frequent lightning and heavy rain are also a concern this evening. Storms area expected to impact the area from 4 to 11 PM MT. Overnight lows are expected to be in the mid 50s to lower 60s tonight with northwest winds around 10-15 kts. Saturday - Saturday Night... The SW to NE oriented upper level trough will continue to push into the forecast area; however, high pressure over the eastern CONUS will keep the trough axis over the NE panhandle. An inverted surface ridge will try to nudge along the lee side of the Rockies. Clouds are expected to stick around much of the day tomorrow, with a few areas clearing out in the late afternoon hours in time to see a few rays of sunshine. There is potential for isolated to scattered thunderstorms beginning around mid-day and continuing into the early evening hours. With the worked over environment from the previous two days, no severe weather is expected if any storms develop and move across the area. Temperatures are expected to be cooler tomorrow with highs in the 70s and overnight lows returning to the 50s. .LONG TERM...(Sunday through Friday) Issued at 256 PM MDT Fri Jun 25 2021 A stubborn pattern sets up for the beginning of the long term period. Guidance shows an upper trough extending from the northern Plains southwest towards the Desert Southwest. To the west, an area of high pressure prevails in the Pacific Northwest while another high spins over the east coast. With the region depicted either along the trough axis or on the backside of the trough, we should be under west to northwest flow Sunday through at least midweek as this blocking pattern prevails. While there is some weakening of the trough midweek, it looks to deepen on Thursday and Friday when a closed low comes south from Canada and merges into the trough. This setup results in chances for showers and thunderstorms each day Sunday through Friday as disturbances work their way through the flow. No day stands out for severe weather at this time. A warming trend is forecast through the long term period. Expect highs in the 70s to low 80s on Sunday and Monday, followed by a gradual warmup and highs in the upper 70s to upper 80s by Thursday. Low temperatures remain mainly in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1115 AM MDT Fri Jun 25 2021 VFR to MVFR conditions are expected during the TAF period. A SW to NNE oriented line of showers and weak thunderstorms are moving within the western vicinity of both MCK and GLD terminals as of 17Z. Around 22Z, storms will begin to develop over eastern Colorado and move east across the area, impacting GLD around the 00-03Z time frame and MCK around 01-04Z. Hazards with these storms include large hail and up to 70 mph wind gusts. Winds are expected to vary from NW to E/SE this afternoon ahead of any developing storms with a few gusts possible around 20 kts. After the storms move out of the area, VFR conditions should return with NW winds around 5-15 kts through the end of the period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...JBH AVIATION...KMK
Hazardous weather outlook, Jun 25, 2:17 PM MDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 217 PM MDT Fri Jun 25 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-262030- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 217 PM MDT Fri Jun 25 2021 /317 PM CDT Fri Jun 25 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A few isolated thunderstorms are approaching severe thunderstorm criteria as they move across portions of SW Nebraska. A Severe Thunderstorm Watch has been issued for the entire Tri-State area until 8 PM MT/9 PM CT for up to 2 inch hail and damaging wind gusts up to 70 mph. Severe thunderstorms are possible across the majority of the area this afternoon and evening, mainly between 4 PM and 11 PM MDT. Scattered thunderstorms will develop along portions of the Colorado Front Range this afternoon, progressing eastward into western Kansas during the late afternoon and evening. Isolated/scattered storms are moving across portions of southwest Nebraska and northwest Kansas and may continue through the early afternoon. Some uncertainty remains with regard to storm coverage and the impact on the environment from the isolated/scattered storms over NW Kansas and SW Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... Hazardous weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Goodland via social media or telephone. Kauffman
In the hours before
Local storm report, Jun 25, 2:17 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
217 PM MDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 3 NE TRENTON 40.20N 100.96W
06/25/2021 M1.25 INCH HITCHCOCK NE TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.
POSSIBLE CROP DAMAGE ALSO REPORTED.
&&
MRCSpecial weather statement, Jun 25, 2:35 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Goodland KS 235 PM MDT Fri Jun 25 2021 NEZ079-080-252100- Hitchcock NE-Dundy NE- 235 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HITCHCOCK AND NORTHEASTERN DUNDY COUNTIES UNTIL 300 PM MDT/400 PM CDT/... At 235 PM MDT/335 PM CDT/, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Stratton, or 16 miles west of Trenton, moving east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Palisade and Stratton. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 800 PM MDT/900 PM CDT/ for southwestern Nebraska. LAT...LON 4006 10114 4015 10144 4035 10139 4035 10100 TIME...MOT...LOC 2035Z 292DEG 17KT 4022 10131 024
Local storm report, Jun 25, 2:45 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 3 S MCCOOK 40.16N 100.62W
06/25/2021 E1.00 INCH RED WILLOW NE PUBLIC
HAIL RANGED FROM HALF INCH TO QUARTER IN
SIZE.
&&
KMKLocal storm report, Jun 25, 2:51 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND GST 4 S MCCOOK 40.15N 100.63W
06/25/2021 M56 MPH RED WILLOW NE MESONET
&&
KMKSpecial weather statement, Jun 25, 3:05 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Goodland KS
305 PM MDT Fri Jun 25 2021
COZ090-252130-
Yuma County CO-
305 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
330 PM MDT...
At 305 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Highland Center, or 16 miles north of Yuma, moving
east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Yuma, Eckley and Clarkville.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.
LAT...LON 4044 10239 4004 10239 4004 10279 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 2105Z 267DEG 30KT 4035 10260
MRCSpecial weather statement, Jun 25, 3:29 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
329 PM MDT Fri Jun 25 2021
COZ090-252200-
Yuma County CO-
329 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
400 PM MDT...
At 329 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Highland Center to 8
miles north of Eckley to 6 miles southeast of Yuma. Movement was east
at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Yuma, Eckley, Abarr, Heartstrong, Clarkville and Wauneta.
This includes Highway 385 between mile markers 258 and 270.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Colorado.
LAT...LON 4044 10214 4022 10228 3984 10246 3983 10280
4021 10279 4044 10268
TIME...MOT...LOC 2129Z 266DEG 23KT 4043 10241 4023 10252 4008 10261
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:57 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 52 min |
| Jun 24, 7:43 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 44 min |
| Jun 24, 8:01 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 59 min |
| Jun 24, 8:32 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 58 min |
| Jun 24, 8:51 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 54 min |
| Jun 24, 9:30 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 46 min |
| Jun 25, 1:42 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 63 min |
| Jun 25, 2:41 PM MDT | Severe Thunderstorm Warning | GLD | Decatur | 64 min |
| Jun 25, 4:36 PM MDT | Special Weather Statement | GLD | Gove | 24 min |
| Jun 25, 4:48 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jun 25, 4:53 PM MDT | Special Weather Statement | GLD | Sheridan | 22 min |
| Jun 25, 4:56 PM MDT | Special Weather Statement | GLD | Wallace | 34 min |
| Jun 25, 5:01 PM MDT | Special Weather Statement | GLD | Gove | 14 min |
| Jun 25, 5:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 60 min |
| Jun 25, 5:16 PM MDT | Special Weather Statement | GLD | Sheridan | 14 min |
| Jun 24, 6:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
| Jun 24, 6:30 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 30 min |
| Jun 24, 7:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Jun 25, 3:05 PM MDT | Special Weather Statement | GLD | Yuma | 25 min |
| Jun 25, 3:53 PM MDT | Special Weather Statement | GLD | Cheyenne | 37 min |
| Jun 25, 3:58 PM MDT | Special Weather Statement | GLD | Yuma | 32 min |
| Jun 25, 4:28 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 43 min |
| Jun 25, 4:34 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Jun 25, 1:14 PM MDT | Special Weather Statement | GLD | Hitchcock | 16 min |
| Jun 25, 1:31 PM MDT | Special Weather Statement | GLD | Hitchcock | 14 min |
| Jun 25, 2:35 PM MDT | Special Weather Statement | GLD | Hitchcock | 25 min |
| Jun 25, 4:31 PM MDT | Special Weather Statement | GLD | Dundy | 14 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.